Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 32, NWS Morristown, TN

June 8, 2007Claiborne County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 8, 2007, 4:45 PM EDT for Claiborne County, Tennessee. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2007, 4:45 PM EDT (20:45 UTC)
Expired
Jun 8, 2007, 5:45 PM EDT
In force
60 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Claiborne County, TN

The radar

The Knoxville radar (KMRX), 52 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:00 PM EDTTSTM WND DMGClairfield, TNA FEW TREES DOWN IN CLAIRFIELD. REPORTED BY DISPATCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:37 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2466 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 082045
SVRMRX
TNC025-082145-
/O.NEW.KMRX.SV.W.0032.070608T2045Z-070608T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
445 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAIBORNE COUNTY IN EAST TENNESSEE...

* UNTIL 545 PM EDT

* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES WEST OF HARROGATE-SHAWANEE...OR ABOUT 12 MILES SOUTHWEST OF
  MIDDLESBORO...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARROGATE-SHAWANEE BY 520 PM EDT...
  TAZEWELL BY 525 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LAT...LON 3661 8398 3643 8398 3637 8346 3660 8347

$$

DH
2 follow-up statements
000 
WWUS54 KMRX 082108
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
508 PM EDT FRI JUN 8 2007

TNC025-082145-
/O.CON.KMRX.SV.W.0032.000000T0000Z-070608T2145Z/
CLAIBORNE TN-
508 PM EDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CLAIBORNE COUNTY...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ARTHUR...OR ABOUT 8 MILES SOUTHEAST OF MIDDLESBORO...
MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN CLAIBORNE COUNTY AT 520 PM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3661 8398 3643 8398 3637 8346 3660 8347

$$

MJB
000 
WWUS54 KMRX 082142
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
542 PM EDT FRI JUN 8 2007

TNC121-082152-
/O.EXP.KMRX.SV.W.0033.000000T0000Z-070608T2145Z/
MEIGS TN-
542 PM EDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR MEIGS COUNTY EXPIRES AT 545 PM
EDT...

THE STORMS THAT PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3571 8466 3573 8463 3561 8465 3536 8486
      3531 8494 3539 8503 3542 8502 3543 8497
      3547 8497 3546 8497 3544 8493 3550 8485
      3556 8486 3556 8479 3570 8476 3568 8473
      3574 8470

$$

MJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:35 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 8, 2:35 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT FRI JUN 8 2007

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A COLD FRONT STRETCHING FROM NEAR INDIANAPOLIS
SOUTHWEST TO NEAR LITTLE ROCK...WITH A VERY UNSTABLE AIR MASS
DEVELOPING OVER THE PLATEAU BETWEEN THE FIRST AND SECOND LINES OF
CONVECTION. THE INITIAL LINE OF CONVECTION OVER THE GREAT TN VALLEY
HAS REMAINED BELOW SEVERE CRITERIA SO FAR...BUT THINK THAT THE
SECOND LINE OF CONVECTION (CURRENTLY OVER MIDDLE TN) WILL LIKELY
PRODUCE SOME SEVERE WEATHER ACROSS THE FORECAST AREA LATER THIS
AFTERNOON AND EVENING. THE COLD FRONT SHOULD BECOME QUASI-STATIONARY
TONIGHT AS THE UPPER-LEVEL FLOW BECOMES ZONAL. IN FACT...THIS FRONT
SHOULD BISECT THE FORECAST AREA ON SATURDAY...WITH ISOLATED
CONVECTION AGAIN POSSIBLE ON SATURDAY ACROSS SOUTHEAST TN AND
SOUTHWEST NC. THE FRONT SHOULD EVENTUALLY PUSH SOUTH OF THE FORECAST
AREA BY SUNDAY MORNING...WITH DRY WEATHER RETURNING ON SUNDAY. AS
FOR TEMPS...WILL TREND TOWARD A PERSISTENCE FORECAST TONIGHT AND
SATURDAY...WITH LOWER TEMPS EXPECTED BY SATURDAY NIGHT AS SLIGHTLY
DRIER AIR MOVES INTO THE FORECAST AREA.

.LONG TERM (MONDAY THROUGH FRIDAY)...THE MAIN WEATHER FEATURE WILL
CONTINUE TO BE A RIDGE OF HIGH PRESSURE. THIS WILL KEEP MOST AREAS
DRY AND WARM...THOUGH MAY SEE SOME ELEVATED CONVECTION LATE
AFTERNOON BOTH DAYS. COLD FRONT WILL APPROACH THE REGION DURING THE
REMAINDER OF THE TIME FRAME. SYSTEM APPEARS TO BE A BIT UNORGANIZED
AS IT MOVES INTO THE AREA...BUT SHOULD BRING IN ENOUGH MOISTURE AND
LIFT FOR SCATTERED SHOWERS/THUNDERSTORMS. STAYED CLOSE TO GUIDANCE
NUMBERS FOR TEMPS.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN    71  91  63  90  62 /  60  20   0   0   0
KNOXVILLE AIRPORT, TN      70  90  62  88  61 /  60  20   0   0   0
OAK RIDGE, TN              69  90  62  88  61 /  60  10   0   0   0
TRI CITIES AIRPORT, TN     66  88  58  86  57 /  60  10   0   0   0
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DMG/MJB
Hazardous weather outlook, Jun 8, 3:16 AM EDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
316 AM EDT FRI JUN 8 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-090730-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
316 AM EDT FRI JUN 8 2007 /216 AM CDT FRI JUN 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING.

WARM MOIST AIR WILL BE TRANSPORTED UP THE TENNESSEE VALLEY TODAY
AHEAD OF A COLD FRONT. PLENTY OF SUN WILL PROVIDE SURFACE HEATING.
THESE INGREDIENTS WILL RESULT IN AN UNSTABLE ATMOSPHERE THIS
AFTERNOON. THE STORMS ARE EXPECTED TO DEVELOP IN THE EARLY
AFTERNOON...MAINLY IN THE CUMBERLAND PLATEAU AREA...THEN MOVE EAST
ACROSS THE VALLEY. THE MAIN THREAT WITH THE STORMS IS EXPECTED TO
BE DAMAGING STRAIGHT-LINE WINDS...WITH LARGE HAIL ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 8, 1:15 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
115 PM EDT FRI JUN 8 2007

TNZ083>085-081800-
MCMINN-MEIGS-RHEA-
115 PM EDT FRI JUN 8 2007

...A STRONG THUNDERSTORM WAS AFFECTING MCMINN...MEIGS AND RHEA
COUNTIES...

AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DAYTON....MOVING EAST AT 20 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

17
Special weather statement, Jun 8, 1:55 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
155 PM EDT FRI JUN 8 2007

TNZ036-069-081900-
ANDERSON-KNOX-
155 PM EDT FRI JUN 8 2007

...A STRONG THUNDERSTORM WAS AFFECTING ANDERSON AND KNOX COUNTIES...

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLINTON....MOVING EAST AT 20 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

17
Special weather statement, Jun 8, 2:02 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
202 PM EDT FRI JUN 8 2007

TNZ068-085-086-081900-
LOUDON-MCMINN-NORTHWEST MONROE-
202 PM EDT FRI JUN 8 2007

...A STRONG THUNDERSTORM WAS AFFECTING LOUDON...MCMINN AND MONROE
COUNTIES...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF SWEETWATER....MOVING EAST AT 20
MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

17
Special weather statement, Jun 8, 3:27 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EDT FRI JUN 8 2007

TNZ012-035-082030-
MORGAN-SCOTT-
327 PM EDT FRI JUN 8 2007

...STRONG THUNDERSTORMS WERE AFFECTING MORGAN AND SCOTT COUNTIES...

AT 322 PM EDT(222 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF WHITLEY CITY TO 11 MILES NORTHWEST OF FAIRFIELD GLADE...
.MOVING EAST AT 20 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

17
Special weather statement, Jun 8, 4:01 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
401 PM EDT FRI JUN 8 2007

TNZ081-082-098-082045-
BLEDSOE-MARION-SEQUATCHIE-
301 PM CDT FRI JUN 8 2007

...STRONG THUNDERSTORMS WERE AFFECTING BLEDSOE...MARION AND
SEQUATCHIE COUNTIES...

AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF SPENCER TO 8 MILES NORTH OF DUNLAP TO SEWANEE....MOVING SOUTHEAST
AT 25 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

17
Special weather statement, Jun 8, 4:17 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
417 PM EDT FRI JUN 8 2007

TNZ012>014-036>038-082115-
ANDERSON-CAMPBELL-CLAIBORNE-GRAINGER-SCOTT-UNION-
417 PM EDT FRI JUN 8 2007

...A LINE OF STRONG THUNDERSTORMS WERE AFFECTING ANDERSON...
CAMPBELL...CLAIBORNE...GRAINGER...SCOTT AND UNION COUNTIES...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF JACKSBORO....MOVING EAST AT
20 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:58 PM EDTSevere Thunderstorm WarningMRXMorgan62 min
Jun 8, 4:13 PM EDTSevere Thunderstorm WarningMRXBledsoe47 min
Jun 8, 4:33 PM EDTSevere Thunderstorm WarningMRXRhea42 min
Jun 8, 4:36 PM EDTSevere Thunderstorm WarningMRXRoane54 min
Jun 8, 4:37 PM EDTSevere Thunderstorm WarningMRXCampbell38 min
Jun 8, 4:47 PM EDTSevere Thunderstorm WarningMRXMeigs58 min
Jun 8, 4:51 PM EDTSevere Thunderstorm WarningMRXAnderson54 min
Jun 8, 4:59 PM EDTSevere Thunderstorm WarningMRXUnion61 min
Jun 8, 5:02 PM EDTSevere Thunderstorm WarningMRXKnox58 min
Jun 8, 5:07 PM EDTSevere Thunderstorm WarningMRXMcMinn53 min
Jun 8, 5:12 PM EDTSevere Thunderstorm WarningMRXLoudon63 min
Jun 8, 5:37 PM EDTSevere Thunderstorm WarningMRXHamilton23 min
Jun 8, 5:43 PM EDTSevere Thunderstorm WarningMRXBradley, Polk62 min
Jun 8, 5:51 PM EDTSevere Thunderstorm WarningMRXHamblen, Jefferson39 min
Jun 8, 7:09 PM EDTSevere Thunderstorm WarningMRXSullivan66 min
Jun 8, 7:39 PM EDTSevere Thunderstorm WarningMRXCarter, Johnson44 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.